Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 28, 2021, 5:37 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 28, 2021, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534
WWUS82 KTAE 282237
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Mon Jun 28 2021
FLZ013-026-282300-
Liberty FL-Calhoun FL-
637 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA AND LIBERTY COUNTY IN BIG BEND OF FLORIDA UNTIL 700 PM
EDT/600 PM CDT/...
At 636 PM EDT/536 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles southeast of Blountstown, moving west at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Bristol, Clarksville, Abe Springs, Hosford, Chipola,
Clio, Scotts Ferry, Kennys Mill, Estiffanulga, Kinard, Blountstown
Airport, Hugh Creek, Telogia, Red Oak, Sharpstown, Chason,
Marysville, Willis and Nettle Ridge.
LAT...LON 3057 8525 3057 8524 3042 8477 3024 8482
3028 8536
TIME...MOT...LOC 2236Z 107DEG 29KT 3036 8492
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 1:15 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 28, 1:15 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 215 PM EDT Mon Jun 28 2021 .NEAR TERM [Through Tuesday]... A weak upper level low centered near the Florida Big Bend will drift slowly westward during this period and be centered near Mobile by tomorrow afternoon. Meanwhile, TD 4 will make landfall along the South Carolina coast this evening, possibly as TS Danny. This system is small and will have little impact on our forecast area, except for isolated to scattered gusty showers across our northern counties in Georgia overnight. We will be in a more favorable scenario for convection tomorrow being on the back side of the retreating upper low. This should enhance forcing for ascent while the 1000-700 mb mean vector wind veers to southeasterly. PoPs for tomorrow were generally a blend of the NBM and ECAM. .SHORT TERM [Tuesday Night Through Wednesday Night]... The official NHC forecast takes Tropical Depression 4 into the Tennessee Valley and dissipates it Tuesday evening. In its wake, the region will be within a moderate easterly low to mid-level flow. With a weak pressure gradient in place, expect the typical sea-breeze convection to get underway on Wednesday. Adjusted PoPs away from NBM and closer to what we would expect given the flow regime, up to 60 pct from the Southeast FL Big Bend west along I-10 into Southeast Alabama, given Precipitable Water above climo. There is the potential for a couple wind gusts of 40+ mph w/storms on Wednesday given enhanced downdraft potential. .LONG TERM [Thursday Through Monday]... The pattern transitions on Thursday to a moderate to strong low to mid-level southwest flow, as a low closing off in the Ohio Valley sends a "cold" front into the Southeast US. While this is not expected to change our air mass notably (most likely dissipating as it approaches the area), it will increase the chances for showers and thunderstorms to above climo. PoPs are generally forecast 50-70 pct each day through early next week. The main concerns this weekend into early next week will be the potential for heavy rainfall, isolated severe weather, and an increasing rip current threat for all of the gulf beaches. Given the approach of the front and anomalously moist air mass, heavy rainfall is a concern beginning Saturday and continuing through Monday. Instability is questionable given considerable cloud cover, but the wind field aloft is modeled unseasonably strong, so a marginal severe weather threat is possible. As southwest winds increase along the coast, surf is expected to build, enhancing the rip current threat as early as Friday, with the potential for a high risk during the Fourth of July weekend. While confidence is very low at this time range, this will be closely monitored given the major holiday weekend. && .AVIATION... [Through 18Z Tuesday] VFR conditions will prevail through most of the TAF period once initial MVFR lifts. Shower and thunderstorm coverage will be low overall and probabilities were too low at most sites to warrant mention in the TAF for now. If a thunderstorm occurs at the terminal, MVFR conditions would be most likely. Thunderstorm coverage will increase tomorrow afternoon, after this TAF period. && .MARINE... Easterly winds will veer to southerly on Thursday and southwesterly on Friday, around 15 knots at times through the period. This will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and 2 to 4 feet elsewhere. Showers and thunderstorm chances will be greatest on Thursday, Friday, and Saturday. && .FIRE WEATHER... Scattered showers and thunderstorms and typical summer humidity levels will preclude most fire weather concerns. The lone exception is low dispersion indices that are anticipated on Wednesday. && .HYDROLOGY... The heavy rainfall associated with Tropical Depression 4 will remain northeast of the area, within the WPC Marginal Risk for Excessive Rainfall. Otherwise, sea-breeze convection will augment precipitation until the approach of a "cold" front this weekend into early next week. Deterministic precipitation totals over the next seven days are forecast to range from 1.5 to 2 inches over Southeast AL into the western FL Panhandle, and near the FL Big Bend coast. Elsewhere, amounts around 1 to 1.5 inches are forecast. With the approach of the front, there is upside potential to the precip amounts northwest of the FL Big Bend, where isolated amounts up to 4 inches are possible. At this time, the main concern would be nuisance flooding. For the Rivers, the Choctawhatchee at Bruce is currently in action stage, and forecast to drop below this on Thursday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 90 72 88 71 / 10 50 40 40 40 Panama City 72 87 73 85 73 / 10 60 30 60 10 Dothan 69 89 71 88 70 / 10 60 30 60 10 Albany 71 92 73 91 72 / 30 40 30 30 20 Valdosta 69 92 71 89 70 / 10 40 30 50 30 Cross City 72 91 71 88 71 / 10 70 50 60 50 Apalachicola 74 85 75 83 74 / 10 50 30 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...LF LONG TERM...LF AVIATION...Wool MARINE...LF FIRE WEATHER...Wool HYDROLOGY...LF
In the hours before
Special weather statement, Jun 28, 4:07 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 PM EDT Mon Jun 28 2021
FLZ018-282130-
Inland Jefferson FL-
507 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON COUNTY
UNTIL 530 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monticello, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Cody, Casa Blanco, Waukeenah, Capps, Wacissa, Lois,
Lloyd, Nash, Thomas City and Drifton.
LAT...LON 3036 8385 3033 8408 3035 8408 3044 8407
3046 8404 3052 8404 3052 8398 3054 8384
TIME...MOT...LOC 2107Z 093DEG 6KT 3046 8393
42-DVDSpecial weather statement, Jun 28, 4:37 PM CDT, 1 hour before
Special Weather Statement National Weather Service Tallahassee FL 537 PM EDT Mon Jun 28 2021 FLZ026-027-282215- Liberty FL-Inland Wakulla FL- 537 PM EDT Mon Jun 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA AND SOUTHEASTERN LIBERTY COUNTIES UNTIL 615 PM EDT... At 537 PM EDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Crawfordville, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... East Camp, Jewel Fire Tower, Poplar Camp, Smith Creek and Sanborn. LAT...LON 3026 8452 3007 8456 3005 8481 3031 8481 TIME...MOT...LOC 2137Z 094DEG 13KT 3017 8459 42-DVD
Special weather statement, Jun 28, 5:22 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
622 PM EDT Mon Jun 28 2021
FLZ017-282245-
Leon FL-
622 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEON COUNTY UNTIL 645 PM
EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florida A And M, or over Tallahassee, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Florida A And M, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Lake Bradford, Macon Community
Park, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Lake Ella, Tallahassee Mall, Tallahassee Regional A/P, State
Capital Complex, Governors Square Mall, Springsax Park, Belair, Levy
Park, Indian Head Acres and Andrew.
LAT...LON 3038 8445 3045 8451 3046 8449 3046 8446
3047 8442 3048 8440 3051 8440 3052 8439
3055 8439 3056 8438 3057 8438 3050 8419
3035 8422
TIME...MOT...LOC 2221Z 098DEG 16KT 3044 8425
42-DVDSpecial weather statement, Jun 28, 5:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Mon Jun 28 2021
FLZ013-026-282300-
Liberty FL-Calhoun FL-
637 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA AND LIBERTY COUNTY IN BIG BEND OF FLORIDA UNTIL 700 PM
EDT/600 PM CDT/...
At 636 PM EDT/536 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles southeast of Blountstown, moving west at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Bristol, Clarksville, Abe Springs, Hosford, Chipola,
Clio, Scotts Ferry, Kennys Mill, Estiffanulga, Kinard, Blountstown
Airport, Hugh Creek, Telogia, Red Oak, Sharpstown, Chason,
Marysville, Willis and Nettle Ridge.
LAT...LON 3057 8525 3057 8524 3042 8477 3024 8482
3028 8536
TIME...MOT...LOC 2236Z 107DEG 29KT 3036 8492
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:17 AM CDT | Special Marine Warning | TAE | 118 min | |
| Jun 28, 2:37 PM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 28, 4:07 PM CDT | Special Weather Statement | TAE | Jefferson | 23 min |
| Jun 28, 4:37 PM CDT | Special Weather Statement | TAE | Liberty | 38 min |
| Jun 28, 5:22 PM CDT | Special Weather Statement | TAE | Leon | 23 min |
| Jun 28, 5:58 PM CDT | Special Weather Statement | TAE | Calhoun | 32 min |
| Jun 28, 6:34 PM CDT | Special Weather Statement | TAE | Calhoun | 26 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.